Instructions: Print this exam worksheet. Return to the course page using the link below. Read the course material. Enter your answers on this worksheet. Return to the course page and click the link 'Take Test.' Transfer your answers.

https://www.quantumunitsed.com/go/756

Quantum Units Education

Opioid Overdose Prevention Toolkit (Updated)

Opioid Use Disorder Facts

1. Overdose can occur when:

A. A patient deliberately misuses a prescription, uses an illicit opioid, or uses an opioid contaminated with other even more potent opioids.

B. A patient takes an opioid as directed but the prescriber miscalculated the opioid dose, when an error was made by the dispensing pharmacist, or when the patient misunderstood the directions for use.

C. Opioids are taken with other medications or with illicit drugs or alcohol that may have adverse interactions with opioids.

D. Overdose can occur when a patient deliberately misuses a prescription, uses an illicit opioid, or uses an opioid contaminated with other even more potent opioids, when a patient takes an opioid as directed but the prescriber miscalculated the opioid dose, when an error was made by the dispensing pharmacist, or when the patient misunderstood the directions for use, or when opioids are taken with other medications or with illicit drugs or alcohol that may have adverse interactions with opioids.


2. Naloxone is an appropriate response for all of the following, except:

A. Clonidine

B. Fentanyl

C. Carfentanil

D. Heroin


3. By mid-2017, every state and the District of Columbia had enacted statutes that provide:

A. Civil liability protections to laypersons or first responders who administer naloxone.

B. Criminal liability protections to laypersons or first responders who administer naloxone.

C. Criminal liability protections for prescribing or distributing naloxone.

D. Civil liability protections for prescribing or distributing naloxone.


Five Essential Steps for First Responders

4. What is the first recommended step to reduce the number of deaths resulting from opioid overdoses?

A. Call 911 for help.

B. Administer naloxone.

C. Evaluate for signs of opioid overdose.

D. Support the person’s breathing.


5. Research has shown that women, older people, and those without obvious signs of opioid use disorder are undertreated with naloxone and, as a result, have a higher death rate.

A. True

B. False


6. The goal of naloxone therapy should be complete arousal.

A. True

B. False


7. Rapid opioid withdrawal caused by naloxone in opioid-tolerant individuals may be life threatening.

A. True

B. False


8. All of the following should be performed when responding to opioid overdose, except for:

A. Try to make the person vomit drugs that may have been swallowed.

B. Attend to the person’s breathing and cardiovascular support needs by administering oxygen or performing rescue breathing and/or chest compressions.

C. Put the person in the recovery position on their side, if you must leave the person unattended.

D. Stay with the person and keep the person warm.


Information for Prescribers

9. When starting opioid therapy for chronic pain, extended-release / long-acting opioids should be prescribed instead of immediate-release opioids.

A. True

B. False


10. Providing basic risk reduction messaging, overdose prevention education, and a naloxone prescription can be lifesaving interventions.

A. True

B. False


11. Patients should be monitored for reemergence of signs and symptoms of opioid toxicity for at least _____ following the last dose of naloxone.

A. 1 hour

B. 2 hours

C. 3 hours

D. 4 hours


Safety Advice for Patients & Family Members

12. All of the following are signs of overdose, which is a life-threatening emergency, except for:

A. Fingernails or lips have a blue or purple cast.

B. The person cannot be awakened from sleep or cannot speak.

C. Extremely small pinpoint pupils.

D. The heartbeat is very slow or stopped.


Copyright © 2019 Quantum Units Education

Visit us at QuantumUnitsEd.com!